MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLATIP MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION INTELLATIP MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 86493
Medical Device Problem Codes Failure to Deliver Energy (1211); Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual inspection revealed a rust color under the proximal seal of ring 1 and under both edges of the electrode.There were dried body fluid found on the handle, main shaft and distal end.Dried saline found on the distal end and inside several irrigation ports.Electrical testing revealed all electrodes, sensor and thermocouple resistances measured within specification and were typical.The functional testing revealed an abnormal resistance was felt when actuating the steering mechanism.The lumen pressure decay was measured and were found to be below the maximum acceptable limit.The x-ray inspection showed no anomalies.The catheter was dissected and all the ring electrodes were removed.Only ring 1 had rust color under the electrode.
 
Event or Problem Description
Reportable based on device analysis completed on 26feb2020.It was reported that the catheter could not apply current.During an ablation procedure to treat atrial flutter in the heart a intellatip mifi open-irrigated catheter was selected for use.When energization was performed, the temperature was displayed as lo, and could not apply current, therefore the catheter was replaced and the ablation was successfully completed without patient complications.However, device analysis revealed the ring 1 proximal seal was partially separated from the electrode allowing fluid to enter into the distal end cavity.

Brand Name
INTELLATIP MIFI OPEN-IRRIGATED
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9873221
Report Number2134265-2020-03753
Device Sequence Number14180496
Product Code OAD
UDI-Device Identifier08714729848684
UDI-Public08714729848684
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P150005/S008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2021
Device Model Number86493
Device Catalogue Number86493
Device Lot Number0023080503
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/26/2020
Initial Report FDA Received Date03/24/2020
Patient Sequence Number1
Patient Age71 YR
Patient Weight71